MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER SODIUM HEPARIN (NH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER SODIUM HEPARIN (NH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 366480
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that several trace elements leach out at greater concentrations than claimed in ifu with a bd vacutainer® sodium heparin (nh) blood collection tubes.The following information was provided by the initial reporter: (2 of 2 complaints).It is reported in study that tubes have issues for a variety of elements claimed on the ifu.Additionally, on 2020-08-31 the bd tech provided the following additional information: spoke to customer, - "internal post-marketing surveillance identified a clinical biochemistry article saying that a specific lot of our royal blue plastic trace element tubes leaches out several trace elements at concentrations greater than we claim, and that our glass sodium heparin tube also leaches out trace elements.I emailed ms.Rosa saying i reviewed the article, identified the lot number of the plastic tube but could not verify the same specific trace metals she did (although several trace metals had been reported as elevated in table 2).I also noted that table 3 reported 5 years of testing 6 different lot numbers of both the plastic trace metal tube and the glass sodium heparin tube, but did not give the other 5 lot numbers for plastic, or any lot numbers for glass.I'm also not aware that bd makes specific claims for suitability of glass sodium heparin tubes for trace metal analysis.".
 
Event or Problem Description
It was reported that several trace elements leach out at greater concentrations than claimed in ifu with a bd vacutainer® sodium heparin (nh) blood collection tubes.The following information was provided by the initial reporter: (2 of 2 complaints) it is reported in study that tubes have issues for a variety of elements claimed on the ifu.Additionally, on 2020-08-31 the bd tech provided the following additional information: spoke to customer, - "internal post-marketing surveillance identified a clinical biochemistry article saying that a specific lot of our royal blue plastic trace element tubes leaches out several trace elements at concentrations greater than we claim, and that our glass sodium heparin tube also leaches out trace elements.I emailed ms.Rosa saying i reviewed the article, identified the lot number of the plastic tube but could not verify the same specific trace metals she did (although several trace metals had been reported as elevated in table 2).I also noted that table 3 reported 5 years of testing 6 different lot numbers of both the plastic trace metal tube and the glass sodium heparin tube, but did not give the other 5 lot numbers for plastic, or any lot numbers for glass.I'm also not aware that bd makes specific claims for suitability of glass sodium heparin tubes for trace metal analysis.".
 
Additional Manufacturer Narrative
Investigation summary bd had not received samples or photos from the customer for evaluation.Additionally, bd was unable to determine the specific lot number associated with this complaint; therefore, a review of the device history record could not be conducted.

Brand Name
BD VACUTAINER SODIUM HEPARIN (NH) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key10551311
Report Number1917413-2020-00829
Device Sequence Number19149964
Product Code JKA
UDI-Device Identifier50382903664806
UDI-Public50382903664806
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number366480
Device Catalogue Number366480
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;